Alert archive / Michigan / Small Craft Advisories in 2014

Small Craft Advisory 49, NWS Gaylord, MI

September 29, 2014

NWS Gaylord, MI issued this small craft advisory at Sep 29, 2014, 3:42 AM EDT. It took effect at Sep 29, 2014, 5:00 PM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2014, 3:42 AM EDT (07:42 UTC)
In effect from
Sep 29, 2014, 5:00 PM EDT
Expired
Sep 30, 2014, 2:00 PM EDT
In force
21 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

870 
WHUS73 KAPX 290742
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
342 AM EDT MON SEP 29 2014

LHZ348-LSZ321-291545-
/O.NEW.KAPX.SC.Y.0049.140929T2100Z-140930T0900Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
342 AM EDT MON SEP 29 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-291545-
/O.NEW.KAPX.SC.Y.0049.140929T2100Z-140930T1500Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
342 AM EDT MON SEP 29 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM
EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
5 follow-up statements
932 
WHUS73 KAPX 291509
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1109 AM EDT MON SEP 29 2014

LHZ348-LSZ321-292315-
/O.CON.KAPX.SC.Y.0049.140929T2100Z-140930T0900Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1109 AM EDT MON SEP 29 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM EDT TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 5 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-292315-
/O.CON.KAPX.SC.Y.0049.140929T2100Z-140930T1500Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1109 AM EDT MON SEP 29 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 AM EDT TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 11 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
668 
WHUS73 KAPX 291955
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
355 PM EDT MON SEP 29 2014

LHZ347-300400-
/O.EXA.KAPX.SC.Y.0049.140929T2100Z-140930T0900Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
355 PM EDT MON SEP 29 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-LSZ321-300400-
/O.CON.KAPX.SC.Y.0049.140929T2100Z-140930T0900Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
355 PM EDT MON SEP 29 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-300400-
/O.CON.KAPX.SC.Y.0049.140929T2100Z-140930T1500Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
355 PM EDT MON SEP 29 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
043 
WHUS73 KAPX 300158
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
958 PM EDT MON SEP 29 2014

LHZ347-348-LSZ321-300900-
/O.CON.KAPX.SC.Y.0049.000000T0000Z-140930T0900Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
958 PM EDT MON SEP 29 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-301000-
/O.CON.KAPX.SC.Y.0049.000000T0000Z-140930T1500Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
958 PM EDT MON SEP 29 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
702 
WHUS73 KAPX 300740
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
340 AM EDT TUE SEP 30 2014

LSZ321-300845-
/O.CAN.KAPX.SC.Y.0049.000000T0000Z-140930T0900Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
340 AM EDT TUE SEP 30 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ349-301500-
/O.EXA.KAPX.SC.Y.0049.000000T0000Z-140930T1500Z/
STURGEON POINT TO ALABASTER MI-
340 AM EDT TUE SEP 30 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-301500-
/O.EXT.KAPX.SC.Y.0049.000000T0000Z-140930T1500Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
340 AM EDT TUE SEP 30 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-301500-
/O.CON.KAPX.SC.Y.0049.000000T0000Z-140930T1500Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
340 AM EDT TUE SEP 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
438 
WHUS73 KAPX 301413
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1013 AM EDT TUE SEP 30 2014

LHZ347-LMZ323-342-344>346-301515-
/O.CAN.KAPX.SC.Y.0049.000000T0000Z-140930T1500Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1013 AM EDT TUE SEP 30 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA AND WILL REMAIN LESS
THAN 20 KNOTS THROUGH THE DAY.

$$

LHZ348-349-301800-
/O.EXT.KAPX.SC.Y.0049.000000T0000Z-140930T1800Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1013 AM EDT TUE SEP 30 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 29, 3:32 AM EDT, 10 minutes earlier.

Area forecast discussion, Sep 29, 3:32 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
332 AM EDT MON SEP 29 2014

.SYNOPSIS...
ISSUED AT 331 AM EDT MON SEP 29 2014

A STRONG COLD FRONT WILL MOVE THROUGH NORTHERN MICHIGAN TODAY...
BRINGING WITH IT A ROUND OF SHOWERS.  CLOUDY...DAMP...AND COOL
WEATHER IS EXPECTED TUESDAY BEFORE MODERATING TEMPERATURES AND DRIER
CONDITIONS ARRIVE WEDNESDAY.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 331 AM EDT MON SEP 29 2014

...NICE WEATHER ON THE WAY OUT...

HIGH IMPACT WEATHER POSSIBILITIES: NONE EXPECTED...THOUGH THERE IS A
SLIGHT CHANCE FOR THUNDER TODAY.

THE FIRST VESTIGES OF THE IMPACT FROM THE WELL ADVERTISED UPPER
LEVEL TROUGH AND SURFACE COLD FRONT ARE ALREADY BEING FELT ACROSS
EASTERN UPPER AT THIS HOUR. THIS IS IN THE FORM OF A FEW SHOWERS
ALONG WITH A RUMBLE OR TWO OF THUNDER PER APX AND SURROUNDING RADARS
ALONG WITH LDARS (LIGHTNING DETECTION AND RANGING SYSTEM). IN
ADDITION...IT IS MUCH CHILLIER BEHIND THE FRONT WITH TEMPERATURES
FALLING OFF INTO THE MIDDLE AND UPPER 40S. THIS SYSTEM IS BUOYED BY
A LITTLE JETLET ALOFT (70 KNOTS AT 250 MB) WHICH WILL SINK SLOWLY
SOUTHEASTWARD ACROSS THE FORECAST AREA TODAY. FORCING/LIFT FROM THIS
SYSTEM IN COMBINATION WITH A BIT OF MOISTURE IS EXPECTED TO LEAD TO
SHOWERS ALONG WITH A SLIGHT CHANCE FOR THUNDERSTORMS (ML CAPE OF A
FEW HUNDRED J/KG) TODAY. RAINFALL AMOUNTS OF ONE TO TWO TENTHS ARE
FORECAST. TEMPERATURES WILL FALL OFF ACROSS NORTHERN ZONES THIS
MORNING THEN LATER TODAY ACROSS SOUTHEAST ZONES WHERE IT WILL LIKELY
BECOME A BIT TOASTY FOR A WHILE OUT AHEAD OF THE FRONT. HIGHS
RANGING FROM THE MIDDLE 50S EASTERN UPPER TO THE MIDDLE 70S NEAR
SAGINAW BAY (BUT FALLING OFF FROM NORTH TO SOUTH AS MENTIONED
ABOVE). A BRISK NORTH TO NORTHWEST WIND WILL ALSO BE FOUND BEHIND
THE FRONT WHICH WILL ADD INSULT TO INJURY AFTER THE WONDERFUL
WEATHER OVER THE LAST FEW DAYS. WIDESPREAD STRATUS TONIGHT BEHIND
THE FRONT PER CURRENT SATELLITE DATA COVERING MUCH OF SOUTH CENTRAL
CANADA. IN ADDITION...DECENT OVER LAKE INSTABILITY LIKELY TO LEAD TO
LINGERING CHANCES FOR SHOWERS AND DRIZZLE TONIGHT. CONTINUED BRISK
WITH LOWS IN THE LOWER AND MIDDLE 40S.

&&

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 331 AM EDT MON SEP 29 2014

...HERE COMES FALL!...

HIGH IMPACT WEATHER POTENTIAL: LOW. THUNDER THREAT LOOKING
RATHER LOW FOR THURSDAY/FRIDAY.  THERE IS SOME GALE POTENTIAL BY
FRIDAY/SATURDAY.

PATTERN SUMMARY/FORECAST: AS DESCRIBED YESTERDAY...WESTERN TROUGH
HAS NOW CUT-OFF FROM THE WESTERLIES TO IT/S NORTH...WITH FLOW
AMPLIFICATION NOW EVIDENT ALONG THE US/CANADIAN BORDER WITH
IMPRESSIVE SHORTWAVE SEEN ON WV IMAGERY EARLY THIS MORNING CROSSING
INTO ND/MN.  THE OVERALL LONGWAVE PATTERN ACROSS NOAM REMAINS SLOWLY
PROGRESSIVE...WITH MEAN TROUGH ALONG THE WEST COAST READY TO RELOAD
FURTHER EAST AS TROUGHING SEEN THIS MORNING OVER THE GULF OF ALASKA
MOVE STEADILY EAST...KICKING THE DOWNSTREAM SOUTHWESTERLY US CUTOFF
NORTH AND EAST.  ADDITIONAL TROUGHING NOW OVER THE CENTRAL PACIFIC
WILL GET A BOOST FROM RECURVING TROPICAL STORM KAMMURI EAST OF
JAPAN...ALLOWING FOR LONGWAVE TROUGH DEVELOPMENT NEAR THE GULF OF
ALASKA WHICH WILL BUILD WESTERN NOAM HEIGHTS /+PNA/ AND BUCKLE THE
DOWNSTREAM FLOW...SHARPENING THE ARRIVING TROUGH OVER EASTERN NOAM
WITH BUILDING HEIGHTS OVER THE WESTERN ATLANTIC /-NAO/.

PATTERN IMPLICATIONS: THE EVOLUTION DESCRIBED ABOVE INDICATES A
CHANGEABLE PATTERN THIS WEEK...WITH AN INEVITABLE TRANSITION TO
SIGNIFICANTLY COOLER CONDITIONS BY THE END OF THIS FORECAST PERIOD.
WE/LL BE COOL INITIALLY BEHIND DEVELOPING NORTHEASTERN CUTOFF
LOW...WITH MODERATION AHEAD OF EJECTING SOUTHWESTERN CUTOFF.
CONTINENTAL POLAR AIRMASS ARRIVES TO END THE PERIOD POTENTIALLY
BRINGING THE COOLEST AIR OF THE FALL SEASON THUS FAR.

MODEL AGREEMENT/CONFIDENCE: AGREEMENT CONTINUES TO BE RATHER STRONG
THROUGH THE PERIOD WITH ABOVE AVERAGE CONFIDENCE AS A RESULT.
PRIMARY DIFFERENCES COME FRIDAY-NEXT WEEKEND WITH LOCATION/STRENGTH
OF LOW PRESSURE DEVELOPMENT IN THE GREAT LAKES REGION AND THE DEGREE
OF CHILL IN THE AIRMASS THAT ARRIVES BEHIND IT.  GGEM/ECMWF/GFS
SOLUTIONS CONTINUE TO BE CLOSE ENOUGH TO WARRANT A CONSENSUS
APPROACH AS THESE DISAGREEMENTS INCREASE.

MIDDLE RANGE /TUESDAY THROUGH THURSDAY/:

HIGH PRESSURE NORTH OF THE REGION TO START THE PERIOD TUESDAY WITH
NICE LITTLE H8 COOL POCKET PRETTY MUCH CENTERED OVER NORTHERN
MICHIGAN. HEIGHTS ALOFT BUILD RAPIDLY AS DEVELOPING CUTOFF DIVES
INTO HE MID ATLANTIC STATES.  ALL THE INGREDIENTS ARE THERE FOR A
DAMP AND COOL DAY WITH 4-5KFT OF LLEVEL MOISTURE TRAPPED BENEATH
DEVELOPING SUBSIDENCE INVERSION WITH LLEVEL CYCLONIC FLOW GRADUALLY
BECOMING MORE NEUTRAL TOWARDS EVENING.  EXPECT DRIZZLE /AND PERHAPS
EVEN A MORNING SHRA/ WITH VERY SLOW IMPROVEMENT DURING THE AFTERNOON
AS THE MOISTURE LAYER THINS.  WHILE DRIZZLE MAY COME TO AN END
DURING THE AFTERNOON...EXPECT CLOUDS TO LINGER THROUGH THE AFTERNOON
AND LIKELY TUESDAY NIGHT.  WILL CONTINUE TO TREND HIGHS DOWN /REALLY
LIKE RAW NAM GUIDANCE WHICH DEPICTS LOWER/MID 50S FOR HIGHS/.

MAY STILL HAVE SOME LOW CLOUD CONCERNS LINGER INTO WEDNESDAY
MORNING...BUT WITH DEVELOPING SOUTHERLY FLOW ON WESTERN FLANK OF
OVERHEAD RIDGING...EXPECT THIS TO GET SCOURED OUT DURING THE DAY
WITH T9S WARMING BACK TO AROUND +12C ALLOWING HIGHS TO REBOUND BACK
INTO THE 60S.

UNCERTAINTY INCREASES AS WE REACH THURSDAY AS RETURN FLOW BRINGS
AN INFLUX OF DEEP MOISTURE FROM THE GULF WITH PWATS MOVING TO 1.5"
AS LONGWAVE TROUGHING APPROACHES FROM THE WEST. ASSOCIATED SURFACE
FRONT ARRIVES SOMETIME IN THE THURSDAY/THURSDAY NIGHT PERIOD WITH
GUIDANCE TRENDS CURRENTLY POINTING TO RATHER LACK-LUSTER LOW
PRESSURE DEVELOPMENT ALONG THIS FEATURE SOMEWHERE CLOSE TO NORTHERN
MICHIGAN THURSDAY NIGHT.  CONSENSUS SOLUTION CURRENTLY SUGGESTS A
BAND OF RAIN WILL MOVE INTO THE REGION AHEAD OF THE BOUNDARY ON
THURSDAY IN LINE WITH GOOD RIGHT ENTRANCE UPPER JET FORCING AND
MODEST MID LEVEL QG FORCING.  GIVEN NEARBY LOW PRESSURE
DEVELOPMENT...EXPECT THIS BAND OF RAIN TO SLOW/STALL FOR A TIME OVER
OUR REGION THURSDAY NIGHT BEFORE FINALLY PUSHING EAST AS DEVELOPING
LOW MOVES NORTH/EAST OF THE REGION.  THIS EVOLUTION HAS SOME
POTENTIAL TO STILL CHANGE /FAIRLY SIGNIFICANT RUN TO RUN MODEL
CHANGES CONTINUE/...BUT RECENT TRENDS WOULD ARGUE AGAINST MUCH
THUNDER THREAT WITH TEMPS ALOFT WARM ENOUGH TO ALLOW HIGHS INTO THE
70S IF RAIN HOLD OFF LONG ENOUGH THURSDAY.

LONG RANGE /FRIDAY THROUGH SUNDAY/:

DESPITE SOME DISCREPANCIES ON EXACT TIMING OF THE INITIAL COLD
FRONTAL PASSAGE...THE ENVELOPE OF SOLUTIONS SUGGESTS THAT IT WILL BE
EAST OF THE REGION BY FRIDAY MORNING WITH A TRANSITION TO A MUCH
COOLER REGIME ALOFT FOR THE COMING WEEKEND.  EXPECT SHOWERS
THROUGHOUT THE FRIDAY-SUNDAY PERIOD...POTENTIALLY BECOMING MORE
VIGOROUS ON SATURDAY AS T8S FALL TO -2 TO -4C /T5 FALLS BELOW -25C/
UNDER NORTHWEST FLOW ALOFT WITH AT LEAST ONE SECONDARY COLD FRONTAL
PASSAGE BEHIND THE MAIN INTRODUCTION TO COOLER AIR ON FRIDAY.
NEEDLESS TO SAY SHRA MENTION IS WARRANTED FRIDAY-SATURDAY...AND
COULD VERY WELL LINGER INTO SUNDAY MAKING FOR A MUCH DIFFERENT
WEEKEND THAN WE JUST EXPERIENCED!

THE MOST RECENT RENDITIONS OF THE GFS/ECMWF ARE COOL ENOUGH ALOFT
THAT ONE COULD ENVISION SOME GRAUPEL MIXING WITH THE RAIN IN THE
HEAVIER PRECIPITATION ELEMENTS.  NO REAL IMPACT...BUT CERTAINLY
INDICATIVE OF THE CHANGE OF SEASONS WE ARE IN THE MIDST OF.

TEMPERATURES LIKELY NEAR NORMAL /60F/ ON FRIDAY AS THE COLD AIR
ARRIVES...WITH HIGHS DURING THE WEEKEND LIKELY TO FALL AT LEAST 10F
BELOW THIS...WITH HIGHS IN THE 40S CERTAINLY NOT OUT OF THE QUESTION
ON SATURDAY.  LOWS WILL BE TEMPERED BY CLOUD COVER/SHRAS...BUT UPPER
30S/LOWER 40S APPEAR REASONABLE.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1149 PM EDT SUN SEP 28 2014

SOME FOG AGAIN TONIGHT...ESPECIALLY MBL. CIG RESTRICTIONS MONDAY
AFTERNOON/EVENING.

ONE MORE NIGHT OF GROUND FOG...AS CIRRUS THINS SOMEWHAT AND WINDS
REMAIN LIGHT. MBL HAS ALREADY SEEN RESTRICTIONS...PLN/APN MIGHT AS
THE NIGHT PROCEEDS. A COLD FRONT WILL SAG IN FROM THE NORTH
MONDAY...BRINGING A RISK OF SHRA (MAINLY IN THE AFTERNOON). CIGS
WILL LOWER SHARPLY BEHIND THE FRONT...TO THE LOW END OF MVFR. IFR
CIGS ARE CERTAINLY POSSIBLE...ESPECIALLY AT APN/PLN.

LIGHT WINDS TONIGHT INTO MONDAY MORNING. NW TO N BREEZE DEVELOPING
MONDAY AFTERNOON/EVENING.

&&

.MARINE...
ISSUED AT 331 AM EDT MON SEP 29 2014

...SMALL CRAFT CONDITIONS DEVELOP THIS AFTERNOON...

SUMMARY: A STRONG COLD FRONT WILL MOVE FROM NORTH TO SOUTH THROUGH
NORTHERN MICHIGAN TODAY WITH LIGHT WINDS SHIFTING NORTHERLY AND
INCREASING THIS AFTERNOON AND CONTINUING THROUGH TONIGHT BEFORE HIGH
PRESSURE BUILDS INTO THE REGION ON TUESDAY AND PERSISTS THROUGH
WEDNESDAY.  SOUTHERLY FLOW WILL STRENGTHEN ON THURSDAY AHEAD OF AN
APPROACHING COLD FRONT BEFORE SHIFTING NORTHWESTERLY AND
STRENGTHENING FOR FRIDAY THROUGH THE COMING WEEKEND.

HEADLINES: SMALL CRAFTS MOST LOCATIONS THIS AFTERNOON THROUGH
TUESDAY MORNING...WITH HEADLINE FREE CONDITIONS LIKELY FOR TUESDAY
AFTERNOON THROUGH THURSDAY.  WIDESPREAD SMALL CRAFTS LIKELY FOR
FRIDAY THROUGH THE COMING WEEKEND...WITH SOME THREAT OF GALE FORCE
WIND GUSTS PARTICULARLY FRIDAY AND SATURDAY.

THUNDERSTORMS: SLIGHT CHANCE OF A FEW NON-SEVERE THUNDERSTORMS TODAY
OVER THE MARINE WATERS.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY FROM 5 AM TO 11 AM EDT TUESDAY FOR LMZ323-
     342-344>346.
LS...NONE.

&&

SYNOPSIS...ARNOTT
SHORT TERM...AS
LONG TERM...ARNOTT
AVIATION...JZ
MARINE...ARNOTT
Hazardous weather outlook, Sep 29, 3:08 AM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
308 AM EDT MON SEP 29 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
301015-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
308 AM EDT MON SEP 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

PATCHY DENSE FOG WILL CONTINUE ACROSS PORTIONS OF NORTHERN LOWER
MICHIGAN THROUGH THE EARLY MORNING HOURS.

THERE IS A SLIGHT CHANCE OF A THUNDERSTORM ACROSS NORTHERN
MICHIGAN TODAY. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS:

ONLINE: WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/NWSGAYLORD

TWITTER: TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

ARNOTT

Nearby

Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.